Top answers from doctors based on your search:
Disclaimer

can probiotics make you feel sick

A 54-year-old member asked:
Dr. Peter Ihle
53 years experience Orthopedic Surgery
Not the culprit: C ur pcp 4 any underlying problem. Probiotic only linked if ur sickness starts right away after ingestion. Still c ur pcp and look 4 a substitute . Or ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 30-year-old male asked:
Dr. Jane Van Dis
17 years experience Obstetrics and Gynecology
No: You can't get sick from probiotics. They are safe to take. They are the type of medication that either works or doesn't work , but has little in terms ... Read More
A 35-year-old male asked:
Dr. James Rotchford
40 years experience Addiction Medicine
Possibly: I believe than in patients who are not significantly immunocompromised, symptomatic yeast infections in the stomach are unlikely. I would suggest lo ... Read More
2
2 thanks
A 36-year-old female asked:
Dr. Jane Eason
32 years experience Infectious Disease
Sick after eating: Your symptoms warrant some investigation. I would suggest seeing your primary physician for an exam and perhaps some blood testing. It's possible th ... Read More
1
1 thank
A 42-year-old member asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Please be specific.: Most don't but let us know the specific medication that you are referring to and we can research that. Take care.
A 56-year-old member asked:
Dr. Ryan Phasouk
17 years experience Family Medicine
Possibly: Some antibiotics can cause patients to become dizzy, fatigued or drowsy while taking them. Please check the side effect pamphlet accompanying your pr ... Read More
A 53-year-old member asked:
Dr. David Rosenfeld
26 years experience Pain Management
Yes: Nausea and vomiting is seen with all pain medications.
A 30-year-old male asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Yes: The symptoms of ibs can be quite variable but prominent symptoms can include: diarrhea which often alternates with constipation, crampy abdominal pain ... Read More
A 39-year-old member asked:
Dr. David Martin
27 years experience ENT and Head and Neck Surgery
Side effects: Some antibiotics can make you feel this way. Every medicine reacts in a slightly different way in different people. If it is not that bad, finish ou ... Read More
A 37-year-old female asked:
Dr. Arthur Heller
42 years experience Gastroenterology
Sure: Any antibiotic can.
1
1 thank
A 58-year-old female asked:
Dr. Lynne Weixel
35 years experience Clinical Psychology
More likely, yet: The infection for which you're being treated is a more likely suspect for your fatigue. The drug has possible side effects and you should tell your ph ... Read More
1
1 thank
A 37-year-old member asked:
Dr. Michael Ein
47 years experience Infectious Disease
Yes: Antibiotics frequently cause GI side effects including nausia, vomitting, diarrhea and bloating. Probiotics like vsl#3 have been shown to decrease the ... Read More
A 48-year-old member asked:
Dr. Anatoly Belilovsky
34 years experience Pediatrics
Bloat?: In the sense of gas and diarrhea, yes. Fluid retention (edema) - very unlikely.
A 44-year-old female asked:
Dr. Edgar Mendizabal
54 years experience Internal Medicine
Yes: It will improve.
1
1 thank
A 43-year-old female asked:
Dr. Lois Freisleben-Cook
40 years experience Pediatrics
Some side effects: Nausea and vomiting. Abdominal pain. Headache/migraine. Breast tenderness and enlargement. Weight changes. Retention of water in the body tissues (flu ... Read More
A 41-year-old member asked:
Dr. Gerard Honore
28 years experience Fertility Medicine
Sick?: Does 'sick' mean nauseous? If so this is a common side effect of prostaglandins, which are produced in very high amounts during ovulation. Could be ot ... Read More
A 52-year-old member asked:
Dr. Michael H. T. Sia
30 years experience Pediatrics
No.: It is a phosphorated carbohydrate solution made of fructose. If you have an underlying illness-causing nausea/vomiting-it may be the reason, rather th ... Read More
A 23-year-old female asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Upset stomach: A simple way to v nausea is w ginger. You can drink slightly flattened ginger ale or nibble on crystallized ginger. Or pour boiling water over freshl ... Read More
A 41-year-old member asked:
Dr. John Leander Po
17 years experience Infectious Disease
Antibiotic effect: Definitely. Imagine millions of bacteria where, in a wave of antibiotic, a majority of these bacteria exploding, with their guts and toxins spillin ... Read More
A 60-year-old male asked:
Dr. Steven Guyton
45 years experience Thoracic Surgery
Possible: Non small cell lung cancer can elaborate hormones and other substances that can cause nausea. In patients under treatment, however, nausea is more li ... Read More
4
4 thanks
A 28-year-old female asked:
Dr. Salamat Majeed
36 years experience Pediatrics
It's Contagious : It is contagious. You can catch it by sharing utensils, kissing, or another activity which requires close contact. It can make you sick.
A 35-year-old female asked:
Dr. Cody Mead
Dr. Cody Mead answered
11 years experience Family Medicine
Absolutely: Yes to all of these!
A 46-year-old member asked:
Dr. Ryan Phasouk
17 years experience Family Medicine
Possibly: Some antibiotics can cause patients to become dizzy or drowsy while taking them. Please check the side effect pamphlet accompanying your prescription ... Read More
A 55-year-old member asked:
Dr. You Sung Sang
30 years experience Gastroenterology
Yes: Constipation-predominant irritable bowel syndrome can cause bloating and abdominal discomfort. Fortunately there are a variety of treatments availabl ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month